Extension of Linear Operators and Polynomial Approximation, with Applications to Markov Moment Problem and Mazur-Orlicz Theorem
One recalls the relationship between the Markov moment problem and extension of linear functionals (or operators), with two constraints. One states necessary and sufficient conditions for the existence of solutions of some abstract vector-valued Markov moment problems, by means of a general Hahn-Banach principle. The classical moment problem is discussed as a particular important case. A short section is devoted to applications of polynomial approximation in studying the existence and uniqueness of the solutions for two types of Markov moment problems. Mazur-Orlicz theorem is also recalled and applied. We use general type results in studying related problems which involve concrete spaces of functions and self-adjoint operators. Sometimes, the uniqueness of the solution follows too. Most of our solutions are operator-valued or function-valued.
N.I. Akhiezer, The Classical Moment Problem and Some Related Questions in Analysis, Oliver and Boyd, Edinburgh-London, 1965.
W. Rudin, Real and Complex Analysis, Third Edition, Theta, Bucharest, 1999 (Romanian).
G. Choquet, Le problème des moments, Séminaire d’Initiation à l’Analise, Institut H. Poincaré, Paris, 1962.
K. Schmüdgen, The Moment Problem, Graduate Texts in Mathematics, Springer, 2017.
R. Cristescu, Ordered Vector Spaces and Linear Operators, Academiei, Bucharest, Romania, and Abacus Press,
Tunbridge Wells, Kent, England, 1976.
O. Olteanu, J. M. Mihăilă, Polynomial approximation on unbounded subsets and some applications, Asian Journal of Science and Technology, 9, 10 (2018), 8875-8890.
E.K. Haviland, On the moment problem for distribution functions in more than one dimension II, Amer. J. math. 58 (1936), 164-168.
O. Olteanu, Convexité et prolongement d’opérateurs linéaires, C. R. Acad. Sci. Paris, 286, Série A, (1978), 511-514.
O. Olteanu, Théorèmes de prolongement d’opérateurs linéaires, Rev. Roumaine Math. Pures Appl., 28, 10 (1983), 953-983.
O. Olteanu, Application de théorèmes de prolongement d’opérateurs linéaires au problème des moments et à une généralisation d’un théorème de Mazur-Orlicz, C. R. Acad. Sci Paris 313, Série I, (1991), 739-742.
C. Berg, J.P.R. Christensen, and C.U. Jensen, A remark on the multidimensional moment problem, Mathematische Annalen, 243(1979), 163-169.
M. Marshall, Polynomials non–negative on a strip, Proceedings of the American Mathematical Society, 138 (2010), 1559 - 1567.
M. Marshall, Positive Polynomials and Sums of Squares, American Mathematical Society, 2008.
G. Cassier, Problèmes des moments sur un compact de R^n et décomposition des polynȏmes à plusieurs variables, Journal of Functional Analysis, 58 (1984), 254-266.
K. Schmüdgen, The moment problem for compact semi-algebraic sets, Mathematische Annalen, 289 (1991), 203-206.
B. Fuglede, The multidimensional moment problem, Expo. Math. I (1983), 47-65.
M.G. Krein M.G. and A.A. Nudelman, Markov Moment Problem and Extremal Problems, American Mathematical Society, Providence, RI, 1977.
M. Putinar, Positive polynomials on compact semi-algebraic sets, Indiana University Mathematical Journal, 42, (3) (1993), 969-984.
F.H. Vasilescu, Spectral measures and moment problems. In “Spectral Analysis and its Applications. Ion Colojoară Anniversary Volume”, Theta, Bucharest, 2003, pp. 173-215
L. Lemnete-Ninulescu, O.C. Olteanu, Applications of classical and functional analysis, LAMBERT Academic Publishing, Saarbrűcken, 2017.
C. Niculescu and N. Popa, Elements of Theory of Banach Spaces, Academiei, Bucharest, 1981 (Romanian).
J.M. Mihăilă J.M., O. Olteanu, C. Udrişte, Markov – type moment problems for arbitrary compact and some noncompact Borel subsets of R^n, Rev. Roum Math Pures Appl., 52, (5-6)(2007), 655-664.
A. Olteanu, O. Olteanu, Some unexpected problems of the Moment Problem. Proc. of the 6-th Congress of Romanian Mathematicians, Bucharest, 2007, Vol I, Scientific contributions, Romanian Academy Publishing House, Bucharest, 2009, pp. 347-355.
O. Olteanu, Applications of a general sandwich theorem for operators to the moment problem, Rev. Roum. Math. Pures Appl., 41, (7-8) (1996), 513-521.
O. Olteanu, Approximation and Markov moment problem on concrete spaces. Rendiconti del Circolo Matematico di Palermo, 63 (2014), 161-172. DOI: 10.1007/s12215-014-0149-7
O. Olteanu, Markov moment problems and related approximation, Mathematical Reports, 17(67), (1) (2015), 107-117.
O. Olteanu, Applications of Hahn-Banach principle to the moment problem, Poincaré Journal of Analysis & Applications, 1, (2015), 1-28.
O. Olteanu, J. M. Mihăilă, On Markov moment problem and Mazur – Orlicz theorem, Open Access Library Journal, 4 (2017), 1-10.
O. Olteanu, J.M. Mihăilă, Operator – valued Mazur – Orlicz and moment problems in spaces of analytic function, U. P. B. Sci. Bull., Series A, 79, 1 (2017), 175-184.
C. Kleiber and J. Stoyanov, Multivariate distributions and the moment problem, Journal of Multivariate Analysis, 113 (2013), 7-18.
G.D. Lin, J. Stoyanov, Moment Determinacy of Powers and Products of Nonnegative Random Variables, J. Theor Probab (2015) 28: 1337-1353.
J Stoyanov and C. Vignat, Non-conventional limits of random sequences related to partitions of integers, asXiv: 1901 .04029v 1 [math.PR] 13 Jan 2019 (submitted to the Annals of Applied Probability).
Copyright (c) 2019 Octav Olteanu
This work is licensed under a Creative Commons Attribution 4.0 International License.
Please find the rights and licenses into Chemistry Journal
All articles published in this journal are licensed under a Creative Commons Attribution 4.0 International License.
2. Author’s Warranties
The author warrants that the article is original, written by stated author(s), has not been published before, contains no unlawful statements, does not infringe the rights of others, is subject to copyright that is vested exclusively in the author and free of any third party rights, and that any necessary written permissions to quote from other sources have been obtained by the author(s).
3. User Rights
To Chemistry Journal's spirit is to disseminate articles published are as free as possible. Under the Creative Commons Attribution 4.0 International License., which permits unrestricted use, distribution, and reproduction in any medium, provided that the original work is properly cited.
4. Rights of Authors
Authors retain the following rights:
- Copyright, and other proprietary rights relating to the article, such as patent rights,
- The right to use the substance of the article in future own works, including lectures and books,
- The right to reproduce the article for own purposes,
- The right to self-archive the article,
- the right to enter into separate, additional contractual arrangements for the non-exclusive distribution of the article's published version (e.g., post it to an institutional repository or publish it in a book), with an acknowledgment of its initial publication in this journal (To Chemistry Journal ).
If the article was jointly prepared by other authors, the signatory of this form warrants that he/she has been authorized by all co-authors to sign this agreement on their behalf, and agrees to inform his/her co-authors of the terms of this agreement.
This agreement entitles the author to no royalties or other fees. To such extent as legally permissible, the author waives his or her right to collect royalties relative to the article in respect of any use of the article by To Chemistry Journal or its sublicensee.
To Chemistry Journal will publish the article (or have it published) in the journal if the article’s editorial process is successfully completed and To Chemistry Journal has become obligated to have the article published. To Chemistry Journal may conform the article to a style of punctuation, spelling, capitalization, referencing and usage that it deems appropriate. The author acknowledges that the article may be published so that it will be publicly accessible and such access will be free of charge for the readers.